MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA BALL HEADS: MECTACER BIOLOX DELTA CERAMIC BALL HEAD 12/14 Ø 36 SIZE XL; CERAMIC FEMORAL HEAD

MEDACTA INTERNATIONAL SA BALL HEADS: MECTACER BIOLOX DELTA CERAMIC BALL HEAD 12/14 Ø 36 SIZE XL; CERAMIC FEMORAL HEAD
Catalog Number 01.29.211
Health Effect - Clinical Code Joint Dislocation (2374)
Date of Event 10/16/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 06 november 2018; lot 124374: (b)(4) items manufactured and released on 11 january 2013.Expiration date: 2017-11-30.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.Additional implant involved (not revised): liner: mpact 01.32.3644hcat hooded pe hc liner ø36/e (k132879), lot 145278: (b)(4) items manufactured and released on 03 december 2014.Expiration date: 2019-10-31.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.
 
Event or Problem Description
On (b)(6) 2018 we were informed that the patient had come in complaining of pain 2 years and a half after primary.The surgeon determined that the patient was dislocating (the head dislocated from the liner).The surgeon revised the ball head on (b)(6) 2018.The surgery was completed successfully.
 
Additional Manufacturer Narrative
Document review received from the supplier on (b)(6) 2018 the component properties and the microstructure as obtained from the quality documents fulfill the requirements as specified at the time of production.There are no indications of any pre-existing material defect or nonconformities regarding sterilization.Due to a lack of ceramic parts further investigation cannot be done.

Brand Name
BALL HEADS: MECTACER BIOLOX DELTA CERAMIC BALL HEAD 12/14 Ø 36 SIZE XL
Common Device Name
CERAMIC FEMORAL HEAD
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
MDR Report Key8054261
Report Number3005180920-2018-00862
Device Sequence Number16623182
Product Code LZO
UDI-Device Identifier07630030809224
UDI-Public07630030809224
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K112115
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/07/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/30/2017
Device Catalogue Number01.29.211
Device Lot Number124374
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/09/2018
Supplement Date Received by Manufacturer10/09/2018
Initial Report FDA Received Date11/09/2018
Supplement Report FDA Received Date12/07/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age62 YR